MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: the doctor described the patient as average height and weight.If explanted; give date: not applicable as the iol remains implanted.The lens has not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Doctor reported that his patient had visually significant cataracts and underwent cataract surgery on (b)(6) 2021 in his right eye during which a tecnis symphony intraocular lens (iol) model zxr00 was implanted.Post operatively their visual acuity (va) was provided as 20/30 and with -0.25+0.25 x 45 va was 20/25, but patient has ¿severe starburst and glare with od (right eye).The slit lamp exam showed what the doctor described as powdery deposits on the iol at the edges of the multifocal eschelettes.Reportedly, there was no intracameral medications injected in the anterior chamber.Through follow-up the doctor also reported unexpected post-operative outcome.Post-operative medications include prednisolone acetate 1% qid, ofloxacin qid, ketorolac bid.The doctor clarified that the phacoemulsification surgery was uneventful and the symptoms were present one day post implantation.In addition, since the left eye has a symfony lens that was implanted on (b)(6) 2021 the patient has a good point of reference.The doctor discussed performing an iol exchange; however, the lens remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
Additional information the customer provided the following additional information.The iol was explanted (b)(6) 2021.The replacement lens is jnj model zxr00.The patient's date of birth is (b)(6) 1967.Section a2 age and date of birth: (b)(6) 1967.Section b2: date of event: (b)(6) 2021.Section d6b:if explant; give date: (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that medical intervention was coded in the initial report submitted but later it was determined not to code for it (medical intervention), since it was noted that the medications prescribed for this event are standard practice.Hence, this report is submitted to correct information sent in initial report.Additional information section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 29, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received submerged in an unknown solution and that had it was cut with a detached haptic, which is consistent with a lens that was handled during explant.The lens was allowed to dry and then visually inspected.No issues related to or could have contributed to visual issues were observed.No "powdery substance" or particles were observed in or on the lens.Furthermore, the lens was received in an unknown solution that may have dissolved the complaint specimen off the lens.The complaint issues could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12741227
Report Number2020664-2021-07778
Device Sequence Number20063621
Product Code POE
UDI-Device Identifier05050474579163
UDI-Public(01)05050474579163(17)251128
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2021
Supplement Date Received by Manufacturer12/15/2021
03/17/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date01/09/2022
03/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient RaceWhite